Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 5, 2021, 5:38 PM EDT for Glades County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2021, 5:38 PM EDT (21:38 UTC)
- Expired
- May 5, 2021, 6:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
240
WWUS82 KMFL 052138
SPSMFL
Special Weather Statement
National Weather Service Miami FL
538 PM EDT Wed May 5 2021
FLZ063-066-052215-
Hendry FL-Glades FL-
538 PM EDT Wed May 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GLADES COUNTY UNTIL
615 PM EDT...
* At 538 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Muse, or 9 miles north of
Labelle, moving northeast at 10 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Palmdale and Muse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2686 8121 2675 8156 2677 8157 2685 8156
2703 8156 2703 8134 2704 8134
TIME...MOT...LOC 2138Z 237DEG 11KT 2689 8148
$$
SB/HGWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 5, 4:10 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 5, 4:10 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Miami FL 410 PM EDT Wed May 5 2021 .SHORT TERM (Rest of Today through Thursday)... Rest of Today and Tonight... Surface high pressure across the western Atlantic and ridging aloft will help suppress convection this afternoon. Showers and storms are still in the forecast, with the highest chances across inland areas and the Lake Region, including southern Palm Beach County and far northern Broward County, though the aforementioned ridging/high will limit significant vertical growth. GOES-16 water vapor imagery also shows some dry air in the low-mid levels, with a sounding measured PW of 1.25 inches. After RAOB analysis of MFL's 05/12Z sounding, forecast convective parameters are in good shape, with DCAPE ~2500 J/kg and CAPE ~2500 J/kg. Fortunately with the aforementioned ridging and infiltration of somewhat drier air, coverage should be on the isolated side despite the favorable parameters. With SW mid-level steering flow, any convection that does develop this afternoon along sea breeze boundaries/interactions will progress eastward towards the east coast. Meso-models are suggesting at thunderstorm development across the interior, Lake Region, and southern Palm Beach County/northern Broward County. Did increase PoPs across the nearshore coastal waters of Palm Beach and Broward counties due to the eastern progression and also capped PoPs at 35 percent and PoT thunder at 20 percent for the remainder of the afternoon. Shower and thunderstorm activity will taper off as the evening progresses, leading to mostly dry conditions for the rest of Wednesday night. However, keeping silent PoPs ~10 to 14 percent over the Atlantic waters. With the ongoing wildfire down in southern Miami- Dade County, there could be some patchy smoke across portions of Miami-Dade County once again during the overnight hours as the winds become light and variable. Any patchy smoke should start to dissipate as the winds begin to increase early Thursday morning. Thursday... Queue the weather pattern shift for Thursday as a mid-upper level trough is forecast to trek across the SE CONUS while a cold front sluggishly approaches South FL. This will flatten the persistent ridge over the region. Winds across the area will veer to a S to SW direction as the frontal boundary progresses closer. Models are still suggesting on both the Gulf and Atlantic sea breeze to form Thursday afternoon. This in combination with the aforementioned trough and front will enhance instability across South FL, especially for inland and eastern locations of the CWA where the seabreezes will provide stronger low-level convergence and focus for ascent. With SW to WSW mid-level steering flow at ~20 to 25 kt, convection that forms due to sea breeze interactions and boundary collisions will be swept eastward and once again towards the east coast metro areas. Capped PoPs at 80 percent for the time being. Looking at several severe weather parameters for tomorrow afternoon, most are conducive for strong to severe storms to develop: -Forecast CAPE and DCAPE ~1500 J/kg and ~1400 J/kg, respectively -500 mb temps in the ~-8.0 to -9.0 degrees C range -Mid-level lapse rates steepening into the ~-6.0 to -7.0 range (can become even steeper depending on how much diurnal heating/sunshine peeks through the increasing cloud cover) -0-3km SRH values ~85 m2/s2 These parameters will aid in updraft intensity/development, strong downbursts/microbursts, hail, frequent lightning, funnel clouds, and heavy rainfall. The addition of models hinting at the possibility of a vort maxima passing through will further aid in storm development during the afternoon hours. As a result, the Storm Prediction Center (SPC) has placed the eastern half of South FL in a Marginal Risk area for severe thunderstorms Thursday into Friday morning. Depending how models evolve this could change, so keep up with the forecast! Main hazards with any strong to severe storm will be frequent lightning, borderline severe hail, strong to damaging wind gusts, and localized flooding. High temperatures on Thursday will be another scorcher, with highs in the low to mid 90s and heat indices in the upper-90s to low-100s. .LONG TERM (Thursday Night through Wednesday)... Key Messages: 1) Enhanced fire weather conditions could become possible on Friday and Saturday afternoons, especially across southwest Florida where relative humidity values could fall to critical thresholds. 2) Low-end shower and thunderstorm chances will continue throughout the extended forecast period, with the highest chances being on Friday afternoon across the east coast. From Thursday night into Friday, a large-scale eastern CONUS trough will begin shifting eastward into the western Atlantic waters as a mid-level jet streak ejects northeastward out of the base of the trough. DCVA in the exit region of the jet streak will foster surface cyclogenesis over the western Atlantic waters, allowing the previously mentioned cold front to move through South Florida by Saturday, though it could linger over the Florida Straits. The cold front will be slow to depart the area, and lingering moisture in the boundary layer combined with daytime heating could allow for scattered showers and a few thunderstorms to develop on Friday -- especially along the east coast where an enhanced sea breeze will provide mesoscale ascent coincident with the lingering surface boundary. Subsidence induced post-frontal drying (behind the surface front) combined with daytime heating could support enhanced fire weather conditions on Friday and Saturday afternoons as relative humidity values drop into the middle to upper 30s across southwest Florida. There is a substantial spread amongst the global model solutions regarding dewpoints behind the cold front, though present indications are that locally critical conditions will be possible. By this weekend, easterly flow and increasing boundary-layer moisture will return to South Florida, favoring overnight/morning convection along the east coast and adjacent Atlantic waters, spreading to the western areas during the day. Beyond this weekend, a surface high over the western Atlantic waters will continue progressing eastward ahead of the next approaching frontal system -- supporting southerly flow and positive low- level theta-E advection across South Florida. These factors combined with diurnal sea breeze development will support continued rain and thunderstorm chances each day. && .AVIATION(18Z TAFS)... The weather will remain dry over South Florida TAF sites through tonight before VCSH conditions Thursday morning. VCTS is then forecasted for the east coast TAF sites after 19Z on Thursday. The ceiling and vis should remain in VFR conditions, but could fall down into the MVFR or even IFR conditions with any shower or storm that does develop on Thursday. && .MARINE... An area of high pressure continues to dominate the weather pattern over the Atlantic and Gulf waters for the rest of today, allowing for the S to SE flow to continue. Winds will become more S to SW as Thursday progresses due to an approaching cold front. This will help to increase the chances of showers and thunderstorms by Thursday afternoon and evening over the local waters. Some of the storms that develop can be strong to severe, with frequent lightning, waterspouts, strong hail, and winds possible. Behind the front, winds will gradually shift around to the ENE over the weekend with possible cautionary conditions across the Atlantic and Gulf waters. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 91 75 89 / 20 50 30 30 West Kendall 74 92 72 91 / 10 40 20 30 Opa-Locka 75 91 72 89 / 20 50 30 30 Homestead 74 90 72 89 / 10 30 20 30 Fort Lauderdale 77 90 74 89 / 20 50 40 30 N Ft Lauderdale 76 90 73 87 / 20 60 40 30 Pembroke Pines 75 92 73 89 / 20 50 40 30 West Palm Beach 75 90 71 86 / 20 70 40 30 Boca Raton 76 90 72 87 / 20 60 40 30 Naples 75 89 73 87 / 10 20 20 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Thursday and Aviation/Marine...Fell Thursday Night through Wednesday...Weinman Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, May 5, 4:09 PM EDT, 1 hour 29 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 409 PM EDT Wed May 5 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 060815- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 409 PM EDT Wed May 5 2021 ...Scattered Thunderstorms This Afternoon/Evening Over Interior... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Isolated to scattered thunderstorms are possible this afternoon over the interior, particularly near Lake Okeechobee region and southern Palm Beach/northern Broward counties. The primary hazards are lightning and gusty winds. Visibilities: Patchy smoke is possible in southern Miami-Dade County in association with a recent wildfire. This could reduce visibilities, particularly after sunset. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The chances of thunderstorms will increase on Thursday afternoon into Friday across the region as a cold front slowly moves across South Florida. Strong to isolated severe thunderstorms are possible on Thursday afternoon and Thursday evening across the east coast metro area as well as portions of the interior. The strongest storms could produce strong gusty winds, hail, and occasional/frequent lightning. Localized flooding will also be possible across portions of the east coast metro areas Thursday afternoon and Thursday evening. The risk of rip currents will begin to increase again this upcoming weekend across the Atlantic Coast beaches as east to southeasterly flow increases. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 5, 5:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
538 PM EDT Wed May 5 2021
FLZ063-066-052215-
Hendry FL-Glades FL-
538 PM EDT Wed May 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GLADES COUNTY UNTIL
615 PM EDT...
* At 538 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Muse, or 9 miles north of
Labelle, moving northeast at 10 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Palmdale and Muse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2686 8121 2675 8156 2677 8157 2685 8156
2703 8156 2703 8134 2704 8134
TIME...MOT...LOC 2138Z 237DEG 11KT 2689 8148
SB/HGWThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 6:13 PM EDT | Special Weather Statement | MFL | Glades | 47 min |
| May 5, 6:44 PM EDT | Special Weather Statement | MFL | Hendry | 31 min |
| May 5, 6:58 PM EDT | Special Weather Statement | MFL | Glades | 32 min |
| May 5, 7:03 PM EDT | Special Weather Statement | MFL | Glades | 42 min |
| May 5, 7:15 PM EDT | Special Weather Statement | MFL | Hendry | 45 min |
| May 5, 7:40 PM EDT | Special Weather Statement | MFL | Glades | 35 min |
| May 5, 7:58 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.